Xalkori Overdose

Because there are no reports of an overdose on Xalkori (crizotinib), it is not exactly known what to expect if someone takes too much of this drug. However, based on the potential side effects of this chemotherapy medicine, overdosing may result in vomiting, vision problems, and fluid retention. Treatment will typically include supportive care to treat any symptoms that occur.

Can You Take Too Much Xalkori?

Xalkori® (crizotinib) is a prescription medication used in the treatment of a certain type of lung cancer that has advanced or spread to other areas of the body (metastasized). As with most medications, it is possible to take too much Xalkori.
 
The specific effects of an overdose with Xalkori can vary, depending on a number of factors, including the Xalkori dosage and whether it was taken with any other medications or substances.
 

Effects of a Xalkori Overdose

There have been no reports of an overdose with this medicine. Therefore, it is unknown what to expect from taking too much Xalkori. Based on the known side effects of the medicine, overdose symptoms could include:
 
  • Vision problems, such as blurred vision and flashes of light
  • Nausea and vomiting
  • Low blood cell counts
  • Fluid retention
  • Dizziness
  • Tiredness.
 
Other serious symptoms may also occur.
 

Treatment Options

The treatment for a Xalkori overdose can also vary. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for an overdose with Xalkori may include the following:
 
  • Close monitoring of vital signs, such as heart rate and blood pressure
  • Blood tests to check your blood cell counts and electrolyte levels, such as sodium, potassium, and magnesium
  • Intravenous (IV) fluids if dehydration from severe vomiting occurs.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.
Do You Recognize These 13 Celebrity E-Cigarette Smokers?

Xalkori Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.